MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/870/060CZ
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the use of the product, leakage of air from the cuff was observed.No patient injury reported.
 
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.One used decontaminated samples was returned for investigation.Photo of the sample is attached to the complaint.Under visual inspection the sample appeared to be in good condition.During manufacturing process the devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.The inflation test was repeated on the received samples.It was found that samples cannot pass this 12 hour test - cuffs was deflating during inflation.Sources of leaks were detected by water testing - cut in pilot balloon.Due to fact that cuff deflations were not observed prior use, it is most probable that reported failures occurred during tracheostomy procedure or during use.The cause of the reported problem was traced to the user manipulation of the device.A dhr (device history review) was performed and no problems or issues were identified during this dhr review.

Brand Name
PORTEX TUBES BLUSELECT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15521904
Report Number3012307300-2022-20589
Device Sequence Number20353206
Product Code BTO
UDI-Device Identifier15019517076196
UDI-Public15019517076196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model Number101/870/060CZ
Device Catalogue Number101/870/060CZ
Device Lot Number4106745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown